I have been on Suboxone for 2 years and have gain 90 lbs. I started the Medifast Diet 3 months ago along with my husband and while he lost 45 lbs already, I only lost 26 lbs. I'm so upset over this because I eat alot less then he does and I never had a problem losing weight before. I know some of the weight gain is from the swelling, but I can't figure out how to stop it. I'm taking a water pill which helps, but doesn't take it away completely. The swelling is severe, you can't see my ankles anymore, I have to buy 1 size larger shoe to fit, my legs look like I have elephantitis and is painful. My husband wants me to get off the Suboxone, he says it's poisoning me. Even though I know I need to get off them as well, the fear I have about it is incredible. I'm not sure why I have so much fear, but I know I need to if it's causing all these side effects. Does anyone have the same problem or any suggestions?
People on subs do tend to gain weight but the swelling that you are describing sounds serious, if you can't see your ankles, I can pretty much tell you that that is not normal. Because we as women were designed to carry life, it is harder for us to lose weight, easier for us to gain it. How is your blood pressure on the subs, if it is high, the bp meds will cause some fluid loss. Does your subs doctor know you are having these issue. Mine told me he wouldn't treat me for anything but the subs, except if I had an appointment and was visibly sick when I came in. I have had to have other problems treated by someone else and I think you should get checked out. Congrats on losing 26 lbs, I have only lost 11 lbs thru diet and walking, but I am probably older than you. Opiates give us energy and help us to push past the normal stopping point, subs quells all that, therefore some do gain weight. If you subs doctor will treat you for the swelling, that would help and it will make him pay more attention to the condition of the subs patients when they come in for a refill. Have you pressure checked, thyroid, and your hormones for starters.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Does cause weight gain, and water retain, I all ready have these problem and I am on a diet pill to?
Posted 17 Aug 2010 • 2 answers
If you are active and try to balance exercise and diet, would that matter in preventing weight gain?
Posted 4 Oct 2011 • 2 answers
Posted 3 Oct 2012 • 3 answers
Posted 16 Jan 2014 • 7 answers
Posted 7 Mar 2015 • 1 answer